MAUDE Adverse Event Report: AV-TEMECULA-CT MITRACLIP SYSTEM STEERABLE GUIDE CATHETER

AV-TEMECULA-CT MITRACLIP SYSTEM STEERABLE GUIDE CATHETER
Catalog Number SGC0101
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot.The reported patient effect of pericardial effusion, as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.Although a conclusive cause for the reported patient effect of pericardial effusion and the relationship to the device, if any, cannot be determined, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
This event is filed for the pericardial effusion.It was reported that on (b)(6) 2017, the patient, with degenerative mitral regurgitation, underwent a mitraclip procedure.The steerable guide catheter (sgc) was advanced without difficulty into the left atrium.The first clip delivery system (cds) was advanced and the clip deployed without issue.A second cds was advanced; however, a pericardial effusion was noted and the cds was removed without deployment of the second clip.The sgc was removed without difficulty and the effusion stopped.Pericardiocentesis was performed to treat the effusion.The cause of the pericardial effusion was unknown, but the physician reported that after the first cds was removed, the sgc was pulled back to the septum and then re-advanced when the second cds was inserted.It was thought that possibly, when the sgc was pulled back, it was pulled back across the septum into the right atrium.When the sgc was re-advanced into position in the left atrium, it entered a flap in the septum, causing the pericardial effusion.There was no flap noted prior to, during or after the procedure.There was no damage noted to the septum after the sgc was removed.Other than the pericardiocentesis, no additional intervention was performed to treat the pericardial effusion.The patient remained in stable condition during the procedure and post procedure.No additional clips were implanted and the degenerative mitral regurgitation (mr) was reduced from grade 4+ to grade 2-3.No additional information was provided.

Brand Name
MITRACLIP SYSTEM STEERABLE GUIDE CATHETER
Common Device Name
STEERABLE GUIDE CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6274859
Report Number2024168-2017-00662
Device Sequence Number1057381
Product Code DRA
UDI-Device Identifier08717648195921
UDI-Public(01)08717648195921(17)170630(10)60601U133
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K161985
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue NumberSGC0101
Device Lot Number60601U133
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2017
Initial Report FDA Received Date01/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 CLIP DELIVERY SYSTEMS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient Weight76